Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 90, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 5, 2004, 3:19 PM CDT for Cimarron County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 5, 2004, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 187 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS54 KAMA 052019 SVRAMA OKC025-052115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 415 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF KEYES...OR ABOUT 5 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BOISE CITY...KEYES AND GRIGGS LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3696 10276 3654 10272 3655 10210 3696 10211 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:58 AM CDT, 12 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 2:58 AM CDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 258 AM CDT SAT JUN 5 2004 .DISCUSSION... ATTM...A FEW STORMS CONTINUE ACROSS THE SOUTH CENTRAL TX PANHANDLE AND LIGHTER SHOWERS ACROSS THE OK AND NE TX PANHANDLE. BY SUNRISE RAIN SHOULD HAVE ENDED ACROSS THE FORECAST AREA. LOOKS LIKE ANOTHER ROUND OF STORMS TONIGHT. ONCE AGAIN EXPECT DEVELOPMENT ACROSS THE HIGHER TERRAIN OF NE NM AND SE CO DURING THE AFTERNOON. THESE STORMS WILL MOVE SOUTHEAST AND WILL LIKELY STRENGTHEN AND BECOME MORE WIDESPREAD ACROSS MUCH OF THE AREA DURING THE EVENING HRS AS THEY INTERACT WITH HIGH CAPES...HIGH DEWPOINTS...AND A WEAK FRONT OR SURFACE BOUNDARY IN THE AREA. WE MAY GET ONE MORE ROUND ON SUNDAY NIGHT...BEFORE UPPER FLOW WEAKENS AND BEGINS TO TRANSITION TO A MORE SWLY FLOW BY MID WEEK. AS THE LARGE UPPER TROF APPROACHES THE AREA LATE IN THE WEEK...A FEW ISOLATED STORMS COULD AFFECT PRIMARLY WESTERN ZONES. HOWEVER... NOT ENOUGH CONFIDENCE AT THIS TIME TO MENTION POPS IN ZONES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 90 62 88 62 / 20 30 20 20 BEAVER 89 64 86 66 / 30 40 20 20 BOISE CITY 88 59 87 58 / 30 30 20 20 BORGER 92 64 90 66 / 30 40 20 20 BOYS RANCH 96 63 88 63 / 30 30 20 20 CANYON 92 62 89 62 / 20 30 20 20 CLARENDON 94 66 90 66 / 20 30 20 20 DALHART 92 61 88 59 / 30 30 20 20 GUYMON 90 61 87 64 / 30 40 20 20 HEREFORD 94 62 89 61 / 20 30 20 20 LIPSCOMB 90 67 85 67 / 30 40 20 20 PAMPA 91 63 90 65 / 20 40 20 20 SHAMROCK 91 67 90 67 / 20 40 20 20 WELLINGTON 91 67 92 68 / 20 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/09
Hazardous weather outlook, Jun 5, 1:00 PM CDT, 2 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN HIGH PLAINS. THESE STORMS ARE FORECAST TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
In the hours before
Special weather statement, Jun 5, 2:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT SAT JUN 5 2004 OKZ001-052100- CIMARRON- 250 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS MOVING INTO CIMARRON COUNTY... STRONG THUNDERSTORMS MOVING OUT OF SOUTHEAST COLORADO WILL CONTINUE MOVING SOUTHEAST AT 25 MPH ACROSS CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE THROUGH 4 PM. KEYES AND BOISE CITY WILL LIKELY BE AFFECTED. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER... DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:51 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 54 min |
| Jun 5, 5:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.